Alert archive / New Mexico / Wind Advisories in 2006

Wind Advisory 3, NWS El Paso, TX

February 15, 2006

NWS El Paso, TX issued this wind advisory at Feb 15, 2006, 5:31 AM MST. It took effect at Feb 15, 2006, 2:00 PM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2006, 5:31 AM MST (12:31 UTC)
In effect from
Feb 15, 2006, 2:00 PM MST
Expired
Feb 16, 2006, 2:00 AM MST
In force
12 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 151231
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
531 AM MST WED FEB 15 2006

...STRONG SOUTHWESTERLY WINDS EXPECTED TODAY THROUGH EARLY EVENING
ACROSS THE AREA...

.WINDY CONDITIONS LIKELY...ESPECIALLY ACROSS LOWLAND
EXPANSES...ALONG AND IMMEDIATELY EAST OF AREA MOUNTAINS.

NMZ022>025-030-031-TXZ056-152045-
/O.NEW.KEPZ.WI.Y.0003.060215T2100Z-060216T0400Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...SIERRA BLANCA...DELL CITY
531 AM MST WED FEB 15 2006

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MST
THIS EVENING...

WESTERLY WINDS WILL INCREASE TO AROUND 30 MPH BY THIS AFTERNOON
WITH GUSTS TO 45 MPH IN A FEW LOCATIONS. AREAS LIKELY TO SEE THE
HIGHEST GUSTS ARE ALONG EAST SLOPES OF AREA MOUNTAINS...THROUGH
GAPS AND PASSES...AND ACROSS EXPOSED RIDGE-LINES.

BLOWING DUST MAY ALSO REDUCE VISIBILITIES BELOW 2 MILES IN SOME
AREAS...ESPECIALLY ALONG INTERSTATE 10 AROUND DEMING AND
LORDSBURG TO THE ARIZONA BORDER. THEREFORE DANGEROUS CONDITIONS
MAY DEVELOP IN THESE LOCATIONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NMZ032-TXZ055-152045-
/O.NEW.KEPZ.WI.Y.0003.060215T2100Z-060216T0900Z/
SOUTHERN DESERT-EL PASO-
INCLUDING THE CITIES OF...LAS CRUCES...EL PASO
531 AM MST WED FEB 15 2006

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM MST
THURSDAY...

WESTERLY WINDS WILL INCREASE TO AROUND 30 MPH BY THIS AFTERNOON
WITH GUSTS TO 45 MPH IN A FEW LOCATIONS. ISOLATED GUSTS TO 60 MPH
MAY OCCUR ALONG EASTERN SLOPES OF AREA MOUNTAINS INCLUDING THE
FRANKLIN AND ORGAN MOUNTAINS...OVER TRANS MOUNTAIN PASS..AND OVER
PORTIONS OF EAST EL PASO.

BLOWING DUST MAY ALSO REDUCE VISIBILITIES BELOW 2 MILES IN SOME
AREAS...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS
CRUCES. THEREFORE DANGEROUS DRIVING CONDITIONS MAY OCCUR IN THESE
LOCATIONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.



$$

TRIPOLI
1 follow-up statement
000 
WWUS74 KEPZ 152008
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
108 PM MST WED FEB 15 2006

...STRONG SOUTHWESTERLY WINDS EXPECTED TODAY THROUGH EARLY
EVENING ACROSS THE AREA...

.WINDY CONDITIONS LIKELY...ESPECIALLY ACROSS LOWLAND EXPANSES...
ALONG AND IMMEDIATELY EAST OF AREA MOUNTAINS.

NMZ022>025-030-031-TXZ056-160400-
/O.CON.KEPZ.WI.Y.0003.060215T2100Z-060216T0400Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...SIERRA BLANCA...DELL CITY
108 PM MST WED FEB 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

BLOWING DUST MAY ALSO REDUCE VISIBILITIES BELOW 2 MILES IN SOME
AREAS...ESPECIALLY ALONG INTERSTATE 10 AROUND DEMING AND LORDSBURG
TO THE ARIZONA BORDER. THEREFORE DANGEROUS CONDITIONS MAY DEVELOP
IN THESE LOCATIONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NMZ032-TXZ055-160400-
/O.CON.KEPZ.WI.Y.0003.060215T2100Z-060216T0900Z/
SOUTHERN DESERT-EL PASO-
INCLUDING THE CITIES OF...LAS CRUCES...EL PASO
108 PM MST WED FEB 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST THURSDAY...

BLOWING DUST MAY ALSO REDUCE VISIBILITIES BELOW 2 MILES IN SOME
AREAS...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS
CRUCES. THEREFORE DANGEROUS DRIVING CONDITIONS MAY OCCUR IN THESE
LOCATIONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 15, 3:40 AM MST, 1 hour 51 minutes earlier.

Area forecast discussion, Feb 15, 3:40 AM MST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
340 AM MST WED FEB 15 2006

.SYNOPSIS...DRY AND BREEZY TO WINDY CONDITIONS WILL CONTINUE THROUGH
FRIDAY. WINDS WILL BECOME SOUTHWEST OVER THE WEEKEND AND MAY CARRY
MOISTURE UP FROM THE EASTERN PACIFIC...FOR ISOLATED SHOWERS ACROSS
THE AREA. WINDS SHOULD RETURN LATE SUNDAY AND MONDAY AS ANOTHER
DISTURBANCE ALOFT SWINGS THROUGH THE AREA.

&&

.DISCUSSION...WINDY DAY IN STORE TODAY AS SURFACE GRADIENT TIGHTENS
UP IN ADVANCE OF UPPER LEVEL TROUGH APPROACHING FROM THE WEST.  MAIN
IMPACTS WILL BE HIGH WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH LATER
TODAY.AREAS ALONG IMMEDIATE EAST SLOPES OF AREA MOUNTAINS...GAPS AND
PASSES...AND ACROSS RIDGE LINES SHOULD SEE STRONGEST GUSTS.  DEEP
MIXING WILL MEAN FULL REALIZATION OF WIND POTENTIAL...EVEN INTO THIS
EVENING.  ACTUALLY LOOKING FOR WINDS TO PICK UP A NOTCH THIS EVENING
AS TROUGH AXIS SWINGS THROUGH. LOOK FOR GUSTS TO 60 MPH THROUGH
FAVORED AREAS THROUGH EARLY EVENING. PROGGED INVERSION ALOFT NEAR
SAN ANDRES...AND FRANKLIN RANGES HAS BASE ROUGHLY 750MB AND THIS
COULD AFFECT GUST POTENTIAL JUST TO EAST.

WEAKER SUP-TROPICAL TAP EXPECTED THIS WEEKEND AS NEXT WINDY
DISTURBANCE SHUNTS MOISTURE TO QUICKLY TO EAST.  HAVE KEPT WITH
SLIGHT CHANCES OF PRECIPITATION ENDING LATER SUNDAY WITH THIS IN
MIND. LATE SUNDAY AND EARLY NEXT WEEK...WINDS EXPECTED TO PICK UP IN
ADVANCE OF ANOTHER UPPER LEVEL TROUGH.

&&

.AVIATION...(15/12Z-16/12Z)...VFR CONDTS EXPECTED FOR ALL TAF SITES
AND TWEB RTES...HOWEVER BLDU MAY REDUCE VSBYS TO 3 TO 4 SM LATER
THIS AFTERNOON. MDT OCNL SVR LOW LEVEL MECHANICAL TURBULENCE NEAR
AND IMMEDIATELY EAST OF AREA MTNS WL DVLP TOWARDS EARLY AFTN...AND
CONTINUE THROUGH THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 73  49  70  41  68 /   0   0   0   0   0
SIERRA BLANCA TX        72  48  71  40  60 /   0   0   0   0   0
LAS CRUCES              71  48  69  36  68 /   0   0   0   0   0
ALAMOGORDO              69  46  69  34  63 /   0   0   0   0   0
CLOUDCROFT              55  33  51  22  45 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   70  47  67  34  70 /   0   0   0   0   0
SILVER CITY             70  43  60  29  62 /   0   0   0   0   0
DEMING                  71  47  68  36  68 /   0   0   0   0   0
LORDSBURG               72  45  67  33  70 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING VALID NOON TO 8 PM FOR ZONES 110>113.
HIGH WIND ADVISORY VALID 2 PM TO 9 PM FOR NEW MEXICO ZONES
022>025...030>032...AND TEXAS ZONES 055-056.

HIGH WIND ADVISORY VALID PERIOD WILL CONTINUE TIL 16/09Z OR 2 AM FOR
NEW MEXICO ZONE 032...AND TEXAS ZONE 055.

22
Hazardous weather outlook, Feb 14, 6:38 AM MST, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
638 AM MST TUE FEB 14 2006

NMZ022>025-030>032-TXZ055-056-132100-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
638 AM MST TUE FEB 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER A RED FLAG
WARNING IS IN EFFECT FOR PORTIONS OF SOUTHWESTERN NEW MEXICO.   WEST
TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH ACROSS THE AREA
WITH LOCALLY HIGHER GUSTS TO 35 MPH. LOCATIONS ESPECIALLY PRONE TO
STRONGER WINDS WILL BE ALONG EASTERN SLOPES OF AREA
MOUNTAINS...THROUGH GAPS AND MOUNTAIN PASSES...AND ACROSS RIDGELINES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDY CONDITIONS WILL CONTINUE TOMORROW AND THURSDAY. SOUTHWEST
WINDS ARE AGAIN EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO
45 MPH ANTICIPATED...ESPECIALLY NEAR FAVORED AREAS.  A RED FLAG
WARNING WILL LIKELY BE NEEDED AGAIN WEDNESDAY FOR SOUTHWESTERN NEW
MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TRIPOLI

Nearby

Wind Advisories in New Mexico, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.